Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
- - - - -

Successful tapering after kindling

taper kindling

  • Please log in to reply
2 replies to this topic

#1 Survivor1

Survivor1

    Silver star

  • Members
  • PipPipPip
  • 162 posts
  • LocationTexas

Posted 08 January 2017 - 08:48 AM

Hello,

 

I am looking for some success stories from those who have tapered successfully especially after having kindled.  I suspect that I am supersensitive to drops because of too fast tapers and cold turkeys.  I am having some anxiety from even thinking about tapering and the years it would take me to get off the drugs I'm on.

 

Anyone's experience is much appreciated.


Klonopin: June 2014 - Sept 2015; 1mg tapered over 6 mths, withdrawal hellish

Naturethroid: 65 mcg

Seroquel:  June 14 - July 24, 25 mg alternate nights; July 25-30, 12mg most nights; Sept 1-12, no more than 10 mg for 7 nights. D/C Sept 12.  Severe wd., Dec 7  reinstate 2 mg, Dec 15 updosed to 5mg (not 10 mg as in post dated 12/12)

Trazodone: Oct 2015 - June 2016; 75 mg tapered over 2 mths, intense w/d Sx after 3 weeks. Reinstatement: 07/25 25 mg; 08/03 50mg;  10/01 62mg.

Mirtazepine: Nov 14 -17,2016 2.5mg; Nov 18-26 1.5mg to fight sedation; Nov 27-Dec 3  2.0 mg, Dec 4 updosed to 2.5, Dec 12 down to 2 mg again because of suspected serotonin syndrome (false alarm), upped again to 2.4 mg Dec 19 since withdrawal was fiercer than ever.

Supplements: Restarted fish oil and Mg 200mg 02/01/17

 

Synopsis:   Psych meds as of 12/19/2016 - Seroquel 5mg; Mirtazepine 2.4mg, Trazodone 62.5mg


#2 catnapt

catnapt

    Silver star

  • Members
  • PipPipPip
  • 764 posts
  • LocationUSA

Posted 09 January 2017 - 05:02 AM

Hello,

 

I am looking for some success stories from those who have tapered successfully especially after having kindled.  I suspect that I am supersensitive to drops because of too fast tapers and cold turkeys.  I am having some anxiety from even thinking about tapering and the years it would take me to get off the drugs I'm on.

 

Anyone's experience is much appreciated.

 

 

hi,

I don't know for sure if I've "kindled" but if that's what happens when you are off and on these meds many different times, including several CT's, then I guess this applies to me.

 

I am currently trying to taper off of lexapro after being on it (and off it :P) since 2002. My dose has been up and down and all over the place since first starting on it.

 

I've tried to go off using a too fast taper (the one the drs tell you to do, cut the dose in half, then half again, then do every other day at a still too high dose)
I started to taper in June 2015, and did just that, cut by half, til I got to 2.5mgs in Dec 2105

That is when I found this forum and learned about proper tapering.

 

I still didn't fully appreciate the wisdom of actually doing a slow taper, and after holding at 2/5mgs til May 2106, I ended up jumping off at that dose.

I had a bad summer, but not horrible; I got thru it not even realizing that the issues I was having were WD symptoms. However in late Aug, additional symptoms popped up and by late Sept I was in acute WD and suffering greatly.

I reluctantly reinstated at a very TINY dose of the liquid lexapro, starting at just 1/20 of a mg! but over the course of a couple of weeks, I up-dosed to where I am now, at 0.3mgs per day

I plan to stay at this dose for some time, to stabilize.

I am still having waves, some of them just awful, but over all, each day has been better than the one before. Until recently, anyway, I feel like I've hit a plateau, now, and have what I've heard others call "withdrawal normal"

Compared to where I was a few months ago, this WD normal is equal to windows for me. I'm not "normal" in that I'm not off the lexapro completely, but I'm in a fairly decent place.

 

I'm sure I could have saved myself from a LOT of the suffering I went thru by doing a really good, SLOW taper.

 

I know it's scary to look at the time it can take, but there are several ppl on this forum who are going slowly and taking their time, and overall, they appear to have the fewest problems/symptoms.

So don't be scared of how long it will take, just think about taking care of your body and brain by giving it the time it NEEDS to heal.

 

for us, that is the biggest healer, TIME. if you go very slowly, I have no doubt you'll succeed and do just fine.

 

I hope this helps some.


1974-2002 many psych meds, all types; longest used drugs include lithium, seroquel, SSRI's zoloft & celexa; many CT's off drugs

2002-2015 on varying doses of lexapro, as  high as 40 mgs, but usually 20mgs

June 2015: tapered too fast to 2.5mgs, then to 2.5mgs every other day Dec 2015:  found SA forum; holding at 2.5mgs 

Early May 2016: jumped off at 2.5mgs, not smart- crashed in late Sept.

Oct 26 2016  reinstated liquid lexapro 0.05ml/day at night, dose +/- til settling on 0.15BID (0.3/day)= windows and waves

Jan 8, 2017 too quick switch to single dose in the morning, 0.3mgs (bad mistake, led to a crash)

Jan 12 added low dose zyprexa for SI, took infrequently as rescue med, last dose Feb.15

Jan 26 lexapro 0.27mg Feb 25 lexapro updose back to 0.3mg due to unrelenting severe insomnia

March 1 insomnia got worse, back down to 0.29 for one day, then 0.27, then 0.25- improving!! March 17 0.24

March 7 added low dose lamictal

Supplements: vit D-3, Magnesium taurate 250mg, chromium, pro-biotic, biotin, valerian root, L-theanine


#3 Survivor1

Survivor1

    Silver star

  • Members
  • PipPipPip
  • 162 posts
  • LocationTexas

Posted 09 January 2017 - 06:34 AM

Hello Catnapt,

 

I am very grateful for your response.  I do have to work on getting over how long it will take/drugs pooping out on me and concentrate on taking care of my body.  

 

I wish you the best on your journey also.

 

Cheers!


Klonopin: June 2014 - Sept 2015; 1mg tapered over 6 mths, withdrawal hellish

Naturethroid: 65 mcg

Seroquel:  June 14 - July 24, 25 mg alternate nights; July 25-30, 12mg most nights; Sept 1-12, no more than 10 mg for 7 nights. D/C Sept 12.  Severe wd., Dec 7  reinstate 2 mg, Dec 15 updosed to 5mg (not 10 mg as in post dated 12/12)

Trazodone: Oct 2015 - June 2016; 75 mg tapered over 2 mths, intense w/d Sx after 3 weeks. Reinstatement: 07/25 25 mg; 08/03 50mg;  10/01 62mg.

Mirtazepine: Nov 14 -17,2016 2.5mg; Nov 18-26 1.5mg to fight sedation; Nov 27-Dec 3  2.0 mg, Dec 4 updosed to 2.5, Dec 12 down to 2 mg again because of suspected serotonin syndrome (false alarm), upped again to 2.4 mg Dec 19 since withdrawal was fiercer than ever.

Supplements: Restarted fish oil and Mg 200mg 02/01/17

 

Synopsis:   Psych meds as of 12/19/2016 - Seroquel 5mg; Mirtazepine 2.4mg, Trazodone 62.5mg






Also tagged with one or more of these keywords: taper, kindling